# SDR CA040806009

- Difficulty date: August 10, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Piper PA-31T2
- Aircraft time: 15,460 hours
- Engine: Pwa PT6A135
- Propeller: Hartzl HCB3TN3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Housing
- Part number: 4032705
- Condition: Cracked
- Location: Drag Brace
- Part time: 15,000 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A WALKAROUND, THE PILOT NOTICED THE LT OLEO WAS LOWER THAN THE RT. AT THE MAINTENANCE BASE THE AME INSPECTED THE LT OLEO WHICH WAS COMPLETELY FLATNOW.  UPON FURTHER INSPECTION BY THE AME, FOUND HYDRAULIC FLUID IN THE WHEEL WELL AND DOWN THE GEAR LEG.  IT WAS ALSO FOUND A 6 INCH VERTICAL CRACK ALONG SIDE THE DRAG BRACE ATTACHMENT POINT.  THE AME CLEANED THE PAINT OFF TO MAKE SURE IT WAS A CRACK IN THE HOUSING AND NOT IN THE PAINT. NITROGEN WAS ADDED BUT LEAKED OUT THROUGH THE CRACK.  A SERVICEABLE HOUSING WAS INSTALLED AND THE AIRCRAFT WAS PUT BACK IN SERVICE.
